Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Raleigh, NC

October 3, 2015Anson County, Stanly County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Oct 3, 2015, 3:44 AM EDT for Anson County, Stanly County, North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 3, 2015, 3:44 AM EDT (07:44 UTC)
Expired
Oct 3, 2015, 8:45 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Anson County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 158 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 6:15 AM EDTFLASH FLOOD3 Nne Polkton, NCFOXTROT CIRCLE NEAR POLKTON ONE OF SEVERAL ROADS CLOSED IN THE COUNTY DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 151 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
868 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WGUS52 KRAH 030744
FFWRAH
NCC007-167-031115-
/O.NEW.KRAH.FF.W.0023.151003T0744Z-151003T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
344 AM EDT SAT OCT 3 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 715 AM EDT

* AT 341 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT 
  FLOODED ROADWAYS IN PORTIONS OF STANLY AND ANSON COUNTIES. DOPPLER 
  RADAR AND AUTOMATED RAIN GAGES INDICATE THAT BETWEEN 2 AND 3 
  INCHES OF RAIN FELL ACROSS THE AREA SINCE LAST EVENING. THE HEAVY 
  RAIN FORCED MANY STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS AND 
  HAS RESULTED IN FLOODING OF POOR DRAINAGE AND FLOOD PRONE AREAS.  
  PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE FOR ANOTHER HOUR 
  OR TWO BEFORE DECREASING IN PERSISTENCE AND INTENSITY. THIS SHOULD 
  ALLOW FLOOD CONDITIONS TO IMPROVE TOWARD DAYBREAK. 

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
  ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER... 
  POLKTON...LOCUST...NORWOOD...BADIN AND OAKBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3550 8030 3551 8018 3537 8005 3526 8010
      3520 8006 3512 8007 3508 8000 3512 7995
      3512 7992 3502 7989 3490 7985 3486 7990
      3481 7992 3481 8032 3519 8028 3516 8044
      3521 8049

$$

BLAES
3 follow-up statements
563 
WGUS72 KRAH 030904
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 AM EDT SAT OCT 3 2015

NCC007-167-031115-
/O.CON.KRAH.FF.W.0023.000000T0000Z-151003T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-ANSON NC-
504 AM EDT SAT OCT 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
STANLY AND ANSON COUNTIES...

AT 459 AM EDT...DOPPLER RADAR INDICATED CONTINUED AREAS OF HEAVY 
RAIN. EARLIER REPORTS FROM LAW ENFORCEMENT NOTED SOME FLOODED 
ROADWAYS...INCLUDING SEVERAL ROADS IN STANLY COUNTY BEING IMPASSIBLE 
SUCH AS FIRST STREET IN ALBERMARLE...AND JACOB ROAD AND AUSTIN      
ROAD NEAR RED CROSS. 

EXPECT ANOTHER HALF INCH OF RAIN TO FALL IN MANY LOCATIONS BETWEEN 5 
AM AND 6 AM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 

ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER...
POLKTON... LOCUST...NORWOOD...BADIN AND OAKBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3550 8030 3551 8018 3537 8005 3526 8010
      3520 8006 3512 8007 3508 8000 3512 7995
      3512 7992 3502 7989 3490 7985 3486 7990
      3481 7992 3481 8032 3519 8028 3516 8044
      3521 8049

$$

DJF
579 
WGUS52 KRAH 031045
FFWRAH
NCC007-167-031245-
/O.EXT.KRAH.FF.W.0023.000000T0000Z-151003T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
645 AM EDT SAT OCT 3 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 845 AM EDT

* AT 641 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS PARTS OF 
  STANLY AND ANSON COUNTIES...MAINLY ALONG AND WEST OF HIGHWAY 52. 
  LAW ENFORCEMENT IN ANSON COUNTY REPORTED SEVERAL ROADS STILL 
  CLOSED ACROSS THE COUNTY DUE TO HIGH WATER. THESE CONDITIONS IN 
  ANSON AS WELL AS STANLY COUNTY SHOULD CONTINUE UNTIL THE HEAVIER 
  RAIN EXITS THE COUNTY AND THE RAIN HAS A LITTLE TIME TO RUN OFF. 
  
 * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...          
   ALBEMARLE...WADESBORO...ANSONVILLE...POLKTON...NORWOOD...
   LOCUST...AND OAKBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO 
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. 
SEVERAL ROADS ARE ALREADY CLOSED OR FLOODED. WHEN ENCOUNTERING 
ANY FLOODED ROADS...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU 
CAN DO SO SAFELY.

&&

LAT...LON 3550 8030 3551 8018 3537 8005 3526 8010
      3520 8006 3512 8007 3508 8000 3512 7995
      3512 7992 3502 7989 3490 7985 3486 7990
      3481 7992 3481 8032 3519 8028 3516 8044
      3521 8049

$$

DJF
358 
WGUS72 KRAH 031248
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 AM EDT SAT OCT 3 2015

NCC007-167-031256-
/O.EXP.KRAH.FF.W.0023.000000T0000Z-151003T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-ANSON NC-
848 AM EDT SAT OCT 3 2015

...THE FLASH FLOOD WARNING FOR STANLY AND ANSON COUNTIES HAS
EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. HOWEVER... HIGH WATER MAY REMAIN ON SOME ROADS... 
ESPECIALLY COUNTRY ROADS AND ROADS NEAR CREEKS... AS DITCHES ARE 
FULL. CONTINUE TO USE CAUTION WHEN DRIVING THROUGH THIS AREA THIS 
MORNING.

LAT...LON 3550 8030 3551 8018 3537 8005 3526 8010
      3520 8006 3512 8007 3508 8000 3512 7995
      3512 7992 3502 7989 3490 7985 3486 7990
      3481 7992 3481 8032 3519 8028 3516 8044
      3521 8049

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 3:10 AM EDT, 34 minutes earlier.

Area forecast discussion, Oct 3, 3:10 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 AM EDT SAT OCT 3 2015

.SYNOPSIS...A POTENT UPPER LEVEL LOW WILL MEANDER SLOWLY EAST FROM
THE DEEP SOUTH TO THE SOUTHEAST COAST THIS WEEKEND...ANCHORING AN
ATTENDANT SURFACE LOW ALONG THE CAROLINA COAST.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 300 AM SATURDAY...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...
...WIND ADVISORY REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THROUGH NOON: THE HEAVIEST /MORE WIDESPREAD/ BAND OF ELEVATED
CONVECTION PROGRESSING THROUGH THE WESTERN PIEDMONT...ASSOCIATED
WITH STRONG H85 WARM ADVECTION AND DPVA ATTENDANT SHORTWAVE ENERGY
ROTATING AROUND THE NE PERIPHERY OF THE UPPER LOW ALONG THE GULF
COAST...WILL SHIFT WEST OF THE YADKIN SHORTLY. HOWEVER...A SECOND
BAND OF ELEVATED CONVECTION...MARKING THE LEADING EDGE OF A 925 MB
WARM FRONT  /STRONGEST 925 MB WARM ADVECTION/ SURGING INLAND FROM
THE ATLANTIC...IS CURRENTLY (06Z) CROSSING THE HWY 1 CORRIDOR AND
WILL PROGRESS INTO THE WESTERN PIEDMONT SHORTLY AFTER THE FIRST BAND
CROSSES THE YADKIN INTO THE FOOTHILLS. AS A RESULT...WIDESPREAD
HEAVY RAIN WILL PERSIST ALONG/WEST OF THE HWY 1 CORRIDOR THROUGH
09Z...PERHAPS 12Z (OR LONGER) IN THE SW PIEDMONT WHERE THE THERMAL
GRADIENT/WIND FIELD WILL SUPPORT STRONG LOW-LEVEL WARM ADVECTION AND
WIDESPREAD ELEVATED CONVECTION FOR A LONGER PERIOD OF TIME. ALONG
AND EAST OF THE TRIANGLE /HWY 1 CORRIDOR/...A HOMOGENEOUS MARITIME
TROPICAL AIRMASS WILL ADVECT INTO PLACE AT 925 MB BY 06-09Z AND
SIGNIFICANTLY WEAKEN WARM ADVECTION AS THE THERMAL GRADIENT
SLACKENS...RESULTING IN A RAPID DECREASE IN CONVECTIVE COVERAGE.
WITH THE ABOVE IN MIND...EXPECT WIDESPREAD ELEVATED CONVECTION
/HEAVY RAIN/ TO END BY 09-12Z FROM EAST TO WEST. AS MENTIONED
ABOVE...THE SOUTHWEST PIEDMONT WILL SEE HEAVY RAIN PERSIST A WHILE
LONGER...PERHAPS THROUGH THE REMAINDER OF THE MORNING. ELSEWHERE...
LIGHT RAIN/DRIZZLE AND ISOLD/OCCASIONAL ELEVATED SHOWERS WILL
PREVAIL AFTER SUNRISE.

AFTERNOON INTO TONIGHT: FORECAST UNCERTAINTY INCREASES DRAMATICALLY
IN THIS TIME FRAME...PRIMARILY WITH REGARD TO THE EVOLUTION OF THE
CAD WEDGE (AND CHANCES FOR CONVECTION) AS A MARITIME TROPICAL
AIRMASS /WARM SECTOR/ ADVECTS WESTWARD INTO CENTRAL NC. THE LATEST
00Z GFS/NAM GUIDANCE IS SPLIT (OF COURSE) WITH REGARD TO THE
EVOLUTION OF THE WEDGE/WEDGE EROSION. THIS IS AN ATYPICAL CASE GIVEN
A PROLONGED PERIOD OF STRONG EASTERLY FLOW OFF THE ATLANTIC. CURRENT
THINKING IS THAT THE WEDGE WILL GRADUALLY SHALLOW FROM EAST-WEST
AFTER SUNRISE...WITH WEDGE EROSION LIKELY ALONG/EAST OF I-95 AND
WEDGE EROSION POSSIBLE WEST TO THE HWY 1 CORRIDOR. SIGNIFICANT
MID/UPPER LEVEL DRYING WILL OCCUR TODAY AS A DRIER MID/UPPER LEVEL
AIRMASS ADVECTS INTO THE REGION FROM THE ATLANTIC (IRONICALLY). AS A
RESULT...EVEN IF A WARM SECTOR BECOMES ESTABLISHED ACROSS THE
COASTAL PLAIN...DIURNAL CONVECTION WOULD BE LOW-TOPPED IN NATURE
WITH EQ LEVELS ~20 KFT. HOWEVER...GIVEN 30-40 KT EASTERLY FLOW IN
THE LOWER LEVELS WITH INCREASING DCAPE /EVAP COOLING POTENTIAL/
DURING THE AFTERNOON...ISOLATED LOW-TOPPED CONVECTION WILL BE
CAPABLE OF PRODUCING STRONG EASTERLY WIND GUSTS...PERHAPS TO SEVERE
LEVELS IN THE RELATIVE DEEPEST CONVECTION. REGARDLESS OF
CONVECTION...EXPECT BREEZY CONDITIONS TO PERSIST BOTH WITHIN THE
WEDGE IN THE WEST/NW PIEDMONT AND ESPECIALLY WITHIN THE WARM (OR
QUASI-WARM) SECTOR IN THE COASTAL PLAIN WHERE DIURNAL HEATING/MIXING
WILL ENHANCE/AID DOWNWARD MOMENTUM TRANSPORT OF STRONGER FLOW ALOFT.
GIVEN SATURATED SOIL AND AN ATYPICAL (EASTERLY) WIND DIRECTION...
HAVE OPTED TO KEEP THE WIND ADVISORY IN PLACE THROUGH SUNDAY MORNING
ACROSS ALL OF CENTRAL NC. EXPECT HIGHS IN THE 50S WHERE THE WEDGE
HOLDS STRONG (PORTIONS OF WESTERN PIEDMONT) TO THE 70S IN THE
COASTAL PLAIN WHERE THE WEDGE SHOULD ERODE. -VINCENT

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 300 AM SATURDAY...

THE NAM IS FASTER THAN BOTH THE GFS AND THE NEW ECMWF IN MOVING THE
UPPER LOW TO THE EAST. WITH THE GFS AND ECMWF SLOWER...AND
CONSIDERING THE DEPTH OF THE UPPER LOW...WILL LEAN TOWARD THE SLOWER
SOLUTIONS AND A COMBINATION OF THE GFS AND ECMWF FOR THIS FORECAST.
DECENT 850MB THETA-E REMAINS OVER CENTRAL NORTH CAROLINA SUNDAY IN A
STRONG 850MB EASTERLY FLOW...WITH PRECIPITABLE WATER VALUES FROM 1.5
INCHES IN THE NORTH TO NEARLY 2 INCHES IN THE SOUTH. HOWEVER...THE
GFS DOES FORECAST MOSTLY 850MB DIVERGENCE DURING THE DAY SUNDAY...
AND THE CONVECTIVE-ALLOWING ARW MATCHES SOMEWHAT WITH THE GFS BUFR
SOUNDINGS IN PROVIDING FOR A PERIOD OF MORE SCATTERED TO POSSIBLY
NUMEROUS PATCHES OF RAIN DURING THE DAY SUNDAY...BEFORE THE GFS BUFR
SOUNDINGS BECOME MORE MOIST OVERNIGHT. THERE ALSO SEEMS TO BE...IN
GENERAL...A RELATIVE MINIMUM OF QPF DURING THE DAY SUNDAY...FOLLOWED
BY A GENEROUS INCREASE IN QPF AGAIN SUNDAY NIGHT PARTICULARLY ON THE
ECMWF. SINCE THE CURRENT FLASH FLOOD WATCH CONTINUES INTO SUNDAY
EVENING...WILL NOT OPT TO CANCEL THE FLASH FLOOD WATCH IN PIECES FOR
NOW...BUT COULD SEE A REDUCTION IN THE POTENTIAL FOR FLASH FLOODING
SUNDAY FOLLOWED BY AN INCREASE IN THE POTENTIAL ONCE AGAIN SUNDAY
NIGHT IF THE ECMWF VERIFIES. IF THE ECMWF VERIFIES EXACTLY...THAT
POTENTIAL WOULD BE GREATEST FROM THE TRIANGLE EAST AND SOUTH...
CLOSER TO THE UPPER LOW AND UPPER DIFFLUENCE ASSOCIATED WITH IT.
MUCAPE ONLY REGISTERS ESSENTIALLY IN AND NEAR THE INTERSTATE 95
CORRIDOR SUNDAY AFTERNOON AND HAVE NOTED A CHANCE OF THUNDER THERE
WHERE THE GFS AND EVEN THE NAM BUFR SOUNDINGS SHOW AVAILABLE
INSTABILITY ON THE ORDER OF ABOUT 500J/KG. CHANCES FOR RAIN CONTINUE
MONDAY WITH THE HIGHEST CHANCES MAINLY EAST OF U.S. 1. THIS OCCURS
AS LOWER 850MB THETA-E AIR GRADUALLY WORKS IT WAY INTO CENTRAL NORTH
CAROLINA FROM THE NORTH...AS THE UPPER LOW SLOWLY MAKES ITS WAY
EAST.

FOR THIS PERIOD...THE SURFACE GRADIENT REMAINS TIGHT OVER CENTRAL
NORTH CAROLINA...WITH THAT GRADIENT ONLY STARTING TO RELAX FROM WEST
TO EAST DURING THE DAY MONDAY. WINDS JUST OFF OF THE SURFACE ON GFS
BUFR SOUNDINGS ARE AS HIGH AS AROUND 40KT...AND WHILE THEY ARE ABOUT
10KT LOWER ON THE NAM...THIS SHOULD RESULT IN THE POTENTIAL FOR SOME
GUSTY CONDITIONS AT TIMES EVEN UNDER CONSIDERABLE CLOUDINESS...AND
IN PARTICULAR ASSOCIATED WITH ANY AREAS OF RAIN OR SHOWERS. THE
GROUND WILL NOT DRY OUT THIS PERIOD...AND IT SEEMS QUITE PLAUSIBLE
THAT WIND ADVISORIES SIMPLY DUE TO IMPACTS AND NOT EXACT WIND
CRITERIA WILL BE NEEDED IN FUTURE FORECASTS. 850MB WINDS ARE
FORECAST TO 40KT TO 50KT ESPECIALLY SOUTH OF HIGHWAY 64...AND 925MB
WINDS ARE SIMILAR IN THAT AREA...UNTIL THEY BEGIN TO RELAX BY 18Z
MONDAY. DO NOT THINK SURFACE GUSTS WILL BE THAT HIGH DUE TO LIMITED
INSTABILITY...BUT CERTAINLY NOTICEABLE GUSTS ARE EXPECTED WITH
GRIDDED FORECASTS OF GUSTS IN THIS PERIOD TO 35 MPH. PLAN TO MENTION
THE CONTINUED CONCERN ABOUT GUSTINESS AND ITS RELATIONSHIP TO THE
POTENTIAL FOR DOWNED TREES IN VERY WET SOILS IN THE HWO.

FOLLOWED BIAS-CORRECTED MOS GUIDANCE FOR MUCH OF THIS PERIOD. HIGHS
IN THE LOWER 60S NORTHWEST TO MID 70S FAR SOUTHEAST SUNDAY. LOWS MID
50S TO MID 60S SUNDAY NIGHT. AS HIGH PRESSURE STARTS TO BUILD IN
SLOWLY...HIGHS MOSTLY IN THE 60S MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 300 AM SATURDAY...

THE UPPER LOW SHOULD START TO SLOWLY MOVE OFF TO THE EAST MONDAY
NIGHT INTO TUESDAY...TAKING LINGERING RAIN WITH IT. MUCH OF THE
GUIDANCE STARTS TO DRY THE AIR MASS RELATIVELY QUICKLY TOWARD THE
NORTHWEST...LEAVING RAIN MOSTLY ALONG AND EAST OF INTERSTATE 95 FOR
MONDAY NIGHT INTO TUESDAY MORNING. WILL DIMINISH CHANCES TO SLIGHT
FOR THE NORTHWEST PIEDMONT MONDAY EVENING CONTINUING LOW LIKELY
CHANCES ALONG AND EAST OF A LINE FROM ABOUT KMEB TO KRWI...WITH DRY
CONDITIONS BY 12Z TUESDAY WHEN BOTH THE GFS AND THE ECMWF SUGGEST...
FINALLY...NO QPF IN CENTRAL NORTH CAROLINA. NORTHWEST FLOW ALOFT AND
SURFACE HIGH PRESSURE BUILDING IN SUGGEST LIMITED CHANCES FOR RAIN
FOR THE MIDDLE OF THE WEEK. EVEN AT THE END OF THE WEEK...ALTHOUGH
THE UPPER FLOW SHOULD BACK...HIGH PRESSURE AT THE SURFACE BUILDING
SOUTH INTO THE GULF SHOULD CONTINUE TO KEEP CHANCES BELOW SLIGHT.
DEPENDING ON THE STRENGTH OF ANY DISTURBANCE IN THE UPPER FLOW LATE
IN THE WEEK THERE COULD BE AN INCREASE IN CLOUDS AND POSSIBLY A FEW
SPRINKLES OR PATCHY VERY LIGHT RAIN FRIDAY...BUT THE NEXT CHANCE FOR
SHOWERS APPEAR TO BE JUST BEYOND THIS LONG-TERM FORECAST PERIOD...
OVER THE NEXT WEEKEND...WITH THE APPROACH OF A COLD FRONT FROM THE
NORTHWEST. BELOW NORMAL HIGHS FOR THE MIDDLE OF THE WEEK SHOULD
MODERATE TO NEAR NORMAL VALUES BY THE END OF THE WEEK.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 200 AM SATURDAY...

24 HOUR TAF PERIOD: IFR/LIFR CONDITIONS WILL PREVAIL THROUGH NOON
TODAY. WIDESPREAD HEAVY RAIN WILL END BY 12Z AT ALL TERMINALS...
THOUGH ISOLD SHOWER ACTIVITY WILL REMAIN POSSIBLE THROUGHOUT THE
DAY. THE COLD AIR DAMMING WEDGE WILL LIKELY ERODE IN THE EAST THIS
AFTERNOON...AND FAY/RWI TERMINALS SHOULD SEE CEILINGS IMPROVING TO
MVFR AND PERHAPS VFR IF COMPLETE WEDGE EROSION OCCURS. THE RDU
TERMINAL SHOULD SEE IMPROVEMENT TO MVFR OCCUR THIS AFTERNOON...
THOUGH WILL BE RELATIVELY LESS LIKELY TO SEE VFR CONDITIONS THAN
POINTS FURTHER EAST. AT THE INT/GSO TERMINALS WHERE THE CAD WEDGE IS
LIKELY TO PERSIST...EXPECT IMPROVEMENT FROM LIFR TO IFR AT BEST
TODAY. INT/GSO TERMINALS WILL SEE NORTHEAST WINDS AT 10-15 KT WITH
GUSTS AS HIGH AS 20-30 KT...WHILE EASTERN TERMINALS WILL SEE A MORE
EASTERLY WIND DIRECTION WITH HIGHER GUST POTENTIAL GIVEN WEDGE
EROSION AND BETTER MIXING...SAY 15-25 KT SUSTAINED WITH GUSTS AS
HIGH AS 35 KT...WITH HIGHER GUSTS POSSIBLE IN SHOWER ACTIVITY.

LONG TERM: ADVERSE CONDITIONS WILL PERSIST THROUGH MON/MON NIGHT
WITH VFR CONDITIONS RETURNING BY TUE. -VINCENT

&&

.HYDROLOGY...
AS OF 250 PM FRIDAY...

...ANY MAINSTEM RIVER FLOODING THIS WEEKEND WILL BE MINOR...

RIVER FLOOD WARNINGS REMAIN IN EFFECT THIS WEEKEND FOR THE HAW AND
UPPER NEUSE RIVER BASINS FOR MINOR FLOODING WHICH REACHES OR EXCEEDS
THE FLOOD STAGE BY A FEW FEET AT MOST. SEE WATER.WEATHER.GOV FOR
DETAILS AT INDIVIDUAL RIVER FORECAST POINTS.

THE AXIS OF HEAVIER RAIN OVER EASTERN NC THIS AFTERNOON IS EXPECTED
TO PIVOT WEST...WITH MUCH LESS ADDITIONAL RAINFALL ON SATURDAY.
EXPECTED ADDITIONAL RAINFALL THROUGH SATURDAY EVENING IS EXPECTED TO
RANGE FROM <2 INCHES IN THE EAST TO 3-4 INCHES IN THE WEST. THIS
REDUCTION IN THE AMOUNT OF RAIN EXPECTED LATER IN THE EVENT WILL
GREATLY REDUCE THE CHANCE OF SIGNIFICANT MAINSTEM RIVER FLOODING...
AS WHILE THE TOPSOIL (SEE 0-10CM & 0-200CM RELATIVE SOIL MOISTURE
FROM NASA HTTP://WEATHER.MSFC.NASA.GOV/SPORT) IS APPROACHING
SATURATION...THE DEEPER SOIL COLUMN HAS NOT RECOVERED...CONTAINING
<50% OF THE MOISTURE REQUIRED FOR SATURATION. AS SUCH...THERE IS
STILL PLENTY OF STORAGE AVAILABLE IN THE DEEPER SOILS WHICH WILL
REDUCE RUNOFF...ESPECIALLY IF THE RAINFALL RATE IS NOT HIGH.

THERE WILL STILL BE A THREAT OF FLASH FLOODING...FOR AS NOTED
ABOVE...THE UPPER SOIL IS NEAR SATURATION SO HEAVIER RAINFALL WOULD
PRODUCE VERY SWIFT RUNOFF INTO SMALL STREAMS OR LOW-LYING
AREAS...AND PARTICULARLY IN URBAN AREAS.

IN THE MEDIUM RANGE...THERE IS A CHANCE THAT THE HEAVY RAIN THREAT
COULD ROTATE AROUND THE UPPER TROF AND BACK ACROSS THE AREA ON
SUNDAY AND MONDAY. THERE IS NOT HIGH CONFIDENCE IN POTENTIAL AMOUNTS
AT THIS TIME...AND WE WILL NEED TO ASSESS OUR HYDROLOGIC STATUS
AFTER THIS FIRST ROUND OF RAINFALL...STAY TUNED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 8 PM EDT SUNDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...VINCENT
HYDROLOGY...MLM
Hazardous weather outlook, Oct 3, 3:42 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
342 AM EDT SAT OCT 3 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040745-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
342 AM EDT SAT OCT 3 2015

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...8 AM SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Oct 3, 1:19 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
119 AM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      5 S COLERIDGE           35.57N  79.61W
10/03/2015                   RANDOLPH           NC   911 CALL CENTER

            U.S. HIGHWAY 220 ALT AT OLD STATE HIGHWAY 13 IS BEING
            CLOSED DUE TO FLOODING.

&&

EVENT NUMBER RAH1501004

BSD
Local storm report, Oct 3, 1:27 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
127 AM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      1 SW ASHEBORO           35.71N  79.82W
10/03/2015                   RANDOLPH           NC   911 CALL CENTER

            NORTH CHERRY STREET IN ASHEBORO IS CLOSED DUE TO
            FLOODING NEAR LEXINGTON ROAD.

&&

EVENT NUMBER RAH1501005

BSD
Local storm report, Oct 3, 2:49 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
249 AM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     NON-TSTM WND DMG 1 SW GREENSBORO         36.07N  79.85W
10/03/2015                   GUILFORD           NC   BROADCAST MEDIA

            TREE DOWN ON WENDOVER AVE NEAR HOLDEN ROAD. REPORT FROM
            WFMY.

&&

EVENT NUMBER RAH1501006

BLAES
Local storm report, Oct 3, 3:15 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
315 AM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      WADESBORO               34.97N  80.07W
10/03/2015                   ANSON              NC   911 CALL CENTER

            SEVERAL ROADS HAVE WATER ACROSS THEM.

&&

EVENT NUMBER RAH1501007

BLAES
Local storm report, Oct 3, 3:28 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
328 AM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FLASH FLOOD      ALBEMARLE               35.36N  80.19W
10/03/2015                   STANLY             NC   911 CALL CENTER

            SEVERAL ROADS IN THE COUNTY ARE IMPASSIBLE INCLUDING
            FIRST STREET IN ALBERMARLE AND JACOB ROAD AND AUSTIN
            ROAD NEAR RED CROSS. NUMBER OF FLOODED ROAD REPORTS IS
            ACCELERATING.

&&

EVENT NUMBER RAH1501008

BLAES
Local storm report, Oct 3, 3:31 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
331 AM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     NON-TSTM WND DMG ALBEMARLE               35.36N  80.19W
10/03/2015                   STANLY             NC   911 CALL CENTER

            SEVERAL TREES BLOWN DOWN ACROSS STANLY COUNTY.

&&

EVENT NUMBER RAH1501009

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 10:08 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Hoke, Johnston and 3 more4 hr
Oct 2, 10:15 PM EDTAreal Flood AdvisoryRAHAnson, Chatham, Montgomery, Moore, Randolph, Richmond and 2 more5 hr
Oct 2, 10:35 PM EDTFlash Flood WarningRAHAnson, Montgomery, Moore, Richmond, Stanly5 hr
Oct 2, 11:42 PM EDTAreal Flood AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Orange, Randolph3 hr
Oct 3, 12:36 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph5 hr
Oct 3, 3:48 AM EDTRiver Flood WarningRAHCumberland42 hr
Oct 3, 3:56 AM EDTAreal Flood AdvisoryRAHAlamance, Anson, Chatham, Davidson, Forsyth, Guilford and 5 more3 hr
Oct 3, 4:13 AM EDTRiver Flood WarningRAHAnson, Stanly33 hr
Oct 3, 6:53 AM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph112 min
Oct 3, 7:33 AM EDTAreal Flood WarningRAHCumberland, Hoke12 hr
Oct 3, 11:38 AM EDTAreal Flood WarningRAHAnson, Montgomery, Richmond, Scotland, Stanly6 hr
Oct 3, 5:29 PM EDTAreal Flood WarningRAHAnson, Richmond, Stanly9 hr
Oct 3, 6:46 PM EDTSpecial Weather StatementRAHHalifax59 min
Oct 3, 7:30 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke9 hr
Oct 3, 7:51 PM EDTSpecial Weather StatementRAHWarren39 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.